Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 346, NWS Paducah, KY

July 31, 20124 counties in Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Jul 31, 2012, 8:15 PM CDT for 4 counties in Kentucky. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 31, 2012, 8:15 PM CDT (01:15 UTC)
Expired
Jul 31, 2012, 9:00 PM CDT
In force
45 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Daviess County, KY, Henderson County, KY, McLean County, KY, Webster County, KY

The radar

The Evansville,IN radar (KVWX), 72 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 31, 8:46 PM CDTHAIL 0.88Delaware, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.3 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1595 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1595 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1615 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

790 
WUUS53 KPAH 010115
SVRPAH
KYC059-101-149-233-010200-
/O.NEW.KPAH.SV.W.0346.120801T0115Z-120801T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
815 PM CDT TUE JUL 31 2012

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN DAVIESS COUNTY IN NORTHWEST KENTUCKY...
  EASTERN HENDERSON COUNTY IN NORTHWEST KENTUCKY...
  NORTHWESTERN MCLEAN COUNTY IN NORTHWEST KENTUCKY...
  NORTHEASTERN WEBSTER COUNTY IN NORTHWEST KENTUCKY...

* UNTIL 900 PM CDT.

* AT 812 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
  MPH.  THIS STORM WAS LOCATED 8 MILES NORTHWEST OF ST. JOSEPH...OR
  10 MILES SOUTH OF NEWBURGH...MOVING SOUTH AT 30 MPH.

* LOCATIONS IN THE WARNED AREA INCLUDE...
  ST. JOSEPH...BEECH GROVE AND MOSELEYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3766 8713 3755 8736 3757 8738 3756 8739
      3763 8755 3783 8757 3788 8741 3785 8725
TIME...MOT...LOC 0115Z 357DEG 25KT 3778 8740
WIND...HAIL 60MPH 1.00IN

$$
1 follow-up statement
591 
WWUS53 KPAH 010126
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
826 PM CDT TUE JUL 31 2012

KYC059-101-149-233-010200-
/O.CON.KPAH.SV.W.0346.000000T0000Z-120801T0200Z/
MCLEAN KY-WEBSTER KY-DAVIESS KY-HENDERSON KY-
826 PM CDT TUE JUL 31 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
HENDERSON...WESTERN DAVIESS...NORTHEASTERN WEBSTER AND NORTHWESTERN
MCLEAN COUNTIES IN NORTHWEST KENTUCKY UNTIL 900 PM CDT...

AT 825 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 6 MILES WEST OF ST. JOSEPH...OR 12 MILES 
SOUTHEAST OF HENDERSON...MOVING SOUTH AT 30 MPH.

LAT...LON 3766 8713 3755 8736 3757 8738 3756 8739
      3763 8755 3783 8757 3788 8741 3785 8725
TIME...MOT...LOC 0126Z 005DEG 24KT 3771 8742
WIND...HAIL 60MPH 1.00IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 6:18 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jul 31, 6:18 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
618 PM CDT TUE JUL 31 2012

.UPDATE...
ISSUED AT 618 PM CDT TUE JUL 31 2012

UPDATED AVIATION SECTION FOR 00Z TAF ISSUANCE

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 327 PM CDT TUE JUL 31 2012

MOST 12Z MODELS HAVE DIFFICULTY GENERATING CONVECTION WITH THE
WEAK COLD FRONT MOVING THROUGH THE AREA TONIGHT. DECIDED TO KEEP A
BAND OF VERY SLIGHT POPS NEAR THE FRONT THROUGH THE NIGHT AS IT
MOVES SOUTHWARD THROUGH THE AREA. WILL FOCUS SLIGHT POPS OVER
SOUTHEAST MISSOURI ON WEDNESDAY...AS THE FRONT ONLY OOZES THROUGH
THAT AREA.

OF BIGGER CONCERN WEDNESDAY WILL BE THE AMOUNT OF DRYING/COOLING
ASSOCIATED WITH THE FRONT. LOOKING AT METARS THIS AFTERNOON BEHIND
THE FRONT...IT DOES NOT LOOK LIKE SIGNIFICANT DRYING IS LIKELY TO
REACH THE AREA...LET ALONE SOUTHEAST MISSOURI. GENERALLY HELD UP
DEWPOINTS ALONG THE FRONT TONIGHT AND THROUGH THE DAY WEDNESDAY.

WITH THE FRONT MOVING THROUGH AND COOLER THAN EXPECTED TEMPERATURES
THIS AFTERNOON...SHADED HIGHS DOWN JUST A BIT FOR WEDNESDAY. HEAT
INDICES OVER THE SOUTHERN HALF OF THE SOUTHEAST MISSOURI ARE
FORECAST TO REACH UP TO AROUND 108...BUT LACK OF CONFIDENCE IN
BOTH TEMPERATURE AND DEWPOINT FORECASTS PRECLUDES THE ISSUANCE OF A
SMALL HEAT ADVISORY AT THIS TIME. WILL CONTINUE TO HIGHLIGHT IN
THE HWO.

WEDNESDAY NIGHT SHOULD BE DRY AND A BIT COOLER WITH DRIER AIR
FILTERING INTO THE REGION. THE NAM IS ALONE IN SWEEPING CONVECTION
EASTWARD THROUGH THE AREA THROUGH THE DAY ON THURSDAY. DECIDED TO
FAVOR THE GFS SOLUTION FOR THURSDAY WITH SOME SCATTERED CONVECTION
POSSIBLY REACHING SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS IN THE
AFTERNOON. FOR THURSDAY NIGHT...SPREAD SLIGHT POPS EASTWARD THROUGH
THE ENTIRE AREA...AND CONFINED LOW CHANCE POPS TO SOUTHEAST
MISSOURI.

TEMPERATURES ON THURSDAY WILL LIKELY REACH THE UPPER 90S...BUT NOT
AS HIGH AS THE RAW NAM12 DATA WOULD SUGGEST. MID 90S ARE FORECAST
IN THE FAR WEST DUE TO INCREASED CLOUD COVER EXPECTED THERE. THERE
SHOULD BE QUITE A DEWPOINT GRADIENT FROM EAST TO WEST ACROSS THE
REGION THURSDAY. OVER THE WESTERN HALF OF THE AREA...HEAT INDICES
ARE FORECAST TO REACH 100 TO 104...BUT CONFIDENCE IN BOTH
TEMPERATURE AND DEWPOINTS CONTINUES TO BE QUITE LOW.

.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 327 PM CDT TUE JUL 31 2012

WITH THE EXTENDED PORTION OF THIS FORECAST PACKAGE...MORE
SIGNIFICANT EMPHASIS WAS PLACED ON THE ECMWF/GEM...AKA CANADIAN
SOLUTION. THE GFS SOLUTION WAS DISCOUNTED WITH THIS PACKAGE.

AT THE BEGINNING OF THIS PERIOD THE UPPER AIR PATTERN SHIFTS FROM
STRONG NORTHWEST FLOW TO MORE ZONAL FLOW...WITH THICKNESSES
INCREASING WITH WEAK RIDGING LATE FRIDAY NIGHT INTO SATURDAY. DURING
THIS TIME...THE POPS/WEATHER IS SHIFT NORTHEAST INTO PARTS OF
SOUTHEAST ILLINOIS...SOUTHWEST INDIANA AND THE PENNYRILE REGION OF
WEST KENTUCKY.

AS ADVERTISED WITH THE MONDAY FORECAST PACKAGE...A STRONGER...BUT
LOW AMPLITUDE SHORTWAVE /NOW BECOMING A CLOSED LOW/ MOVES ACROSS THE
UPPER MIDWEST INTO THE GREAT LAKES SATURDAY NIGHT INTO SUNDAY. THIS
FEATURE SHARPENS THE BAROCLINIC ZONE AND FRONTAL BOUNDARY ALONG THE
MIDDLE MISSISSIPPI VALLEY. THIS PLACES THE HIGHEST POPS/WEATHER
ACROSS THE SOUTHEAST HALF OF THE WFO PAH FORECAST AREA /MAINLY SERN
IL...SW IN AND W KY/ FOR THE REMAINDER OF THE WEEKEND /SUNDAY/. HAD
ORIGINALLY CONSIDERED LIKELY POPS DURING THIS TIME PERIOD...BUT KEPT
IN HIGH CHANCE CATEGORY FOR NOW.

NEXT MONDAY WILL SERVE AS A TRANSITIONAL DAY FOR DECREASING
POPS/WEATHER FROM NORTHWEST TO SOUTHEAST...AS THE MEAN
TROUGH/SURFACE FRONT WORKS THROUGH THE WFO PAH FORECAST AREA. BY
MONDAY NIGHT AND FOR THE REMAINDER OF THE FORECAST PERIOD...DRY
WEATHER SHOULD BE THE RULE.

GIVEN THE PERSISTENT WARM AND MOIST SOUTH...SOUTHWESTERLY FLOW FROM
FRIDAY THROUGH SUNDAY...TEMPERATURES WILL CONTINUE TO REMAIN ABOVE
NORMAL...ESPECIALLY OUTSIDE THOSE AREAS WITH THE HIGHEST POPS AND
WEATHER.

THE HIGHEST HEAT INDEX VALUES...RANGING BETWEEN 100 TO 105 DEGREES
EACH AFTERNOON...WILL LIKELY BE CONFINED TO SOUTHEAST MISSOURI...THE
EXTREME SOUTHERN TIP OF SOUTHERN ILLINOIS AND PARTS OF WEST KENTUCKY
BETWEEN FRIDAY AND SUNDAY. SOME RELIEF FROM THE HEAT SHOULD RETURN
NEXT MONDAY AND TUESDAY.

&&

.FIRE WEATHER...
ISSUED AT 327 PM CDT TUE JUL 31 2012

MAIN CONCERN FOR LATE WEDNESDAY AND THURSDAY AFTERNOONS WILL BE
MINIMUM DAYTIME RELATIVE HUMIDITY ALONG THE SOUTHEAST MISSOURI
FOOTHILLS...SOUTHERN ILLINOIS/ NORTH OF THE SHAWNEE NATIONAL
FOREST/...AND PARTS OF SOUTHWEST INDIANA AND NORTHWEST KENTUCKY.
RELATIVE HUMIDITY VALUES MAY FALL BETWEEN 20 AND 30 PERCENT IN THESE
AREAS...HELPING TO DRY OUT SHORT TERM FUELS WHETTED BY RECENT RAINS.
TRANSPORT WINDS AND 20 FOOT WINDS WILL REMAIN QUITE LIGHT
/DEFINITELY AT OR BELOW 15 MPH AT THE PEAK/...SO ANY ELEVATED FIRE
DANGER/WILDFIRE CONCERNS BASED ON WEATHER CONDITIONS SHOULD BE AT A
MINIMUM.

BEYOND THURSDAY...RELATIVE HUMIDITY VALUES SHOULD REMAIN ELEVATED TO
PRECLUDE AND CONCERNS ASSOCIATED WITH RELATIVE HUMIDITY VALUES
REACHING CRITICAL THRESHOLDS.

&&

.AVIATION...
ISSUED AT 618 PM CDT TUE JUL 31 2012

CLUSTER OF STORMS MOVING SOUTHWARD ACROSS SOUTHWEST INDIANA WILL
POSE SIGNIFICANT AVIATION CONCERNS AT KEVV/KOWB EARLY THIS EVENING.
STRONGEST STORM CORES ARE FORECAST TO REMAIN NORTH AND EAST OF THE
TAF SITES...BUT GUSTY OUTFLOW WINDS WILL BE LIKELY. RAPID CHANGES IN
WIND SPEED AND DIRECTION ARE EXPECTED. THE OUTFLOW BOUNDARY FROM THE
STORMS WILL MOVE SOUTHWEST TONIGHT...POTENTIALLY CAUSING ISOLATED
STORMS AFTER MIDNIGHT AS FAR SW AT KPAH/KCGI. POTENTIAL IS TOO LOW
TO MENTION IN TAFS AT THIS TIME. SOME FOG IS POSSIBLE LATE AT NIGHT
AND EARLY IN THE MORNING AS SKIES BECOME CLEAR WITH LIGHT WINDS. ON
WEDNESDAY...A FEW CUMULUS CLOUDS WILL FORM IN THE MORNING.
OTHERWISE...NO AVIATION CONCERNS AFTER THE FOG DISSIPATES.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&

SHORT TERM...DRS
LONG TERM....SMITH
FIRE WEATHER...SMITH
AVIATION...MY
Hazardous weather outlook, Jul 31, 4:03 PM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
403 PM CDT TUE JUL 31 2012

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-011000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
403 PM CDT TUE JUL 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SLIGHT CHANCE OF THUNDERSTORMS IS FORECAST ALONG THE INTERSTATE
64 CORRIDOR LATE THIS AFTERNOON. SLIGHT CHANCES WILL SLOWLY SAG
SOUTHWARD THROUGH THE ENTIRE AREA THROUGH THE NIGHT TONIGHT...AS A
COLD FRONT MOVES SOUTH INTO THE REGION. DAMAGING WINDS WILL BE A
CONCERN LATE THIS AFTERNOON AND EARLY THIS EVENING...MAINLY OVER
SOUTHWEST INDIANA. OTHERWISE...LOCALLY HEAVY RAINFALL WILL BE THE
PRIMARY CONCERN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SLIGHT CHANCE OF THUNDERSTORMS IS FORECAST MAINLY FOR SOUTHEAST
MISSOURI AND WEST KENTUCKY WEDNESDAY...AND THEN OVER SOUTHEAST
MISSOURI AND SOUTHWEST ILLINOIS ON THURSDAY. DAMAGING WINDS WILL
BE THE PRIMARY CONCERN ALONG WITH LOCALLY HEAVY RAINFALL.

HEAT INDICES MAY APPROACH 105 DEGREES OVER PORTIONS OF SOUTHEAST
MISSOURI WEDNESDAY AFTERNOON...BUT MOST AREAS SHOULD STAY UNDER
100. HEAT INDICES OF 100 TO 105 WILL SPREAD NORTH AND EAST TO
COVER MUCH OF SOUTHERN ILLINOIS AND THE PURCHASE AREA OF WEST
KENTUCKY ON THURSDAY.

THE HIGHEST HEAT INDEX VALUES FRIDAY THROUGH SUNDAY WILL RANGE BETWEEN
100 TO 105 DEGREES EACH AFTERNOON...AND WILL LIKELY BE CONFINED
TO SOUTHEAST MISSOURI...THE EXTREME SOUTHERN TIP OF SOUTHERN
ILLINOIS AND PARTS OF WEST KENTUCKY.

A CHANCE OF THUNDERSTORMS IS FORECAST EACH DAY FROM FRIDAY
THROUGH SUNDAY...AND A SMALL CHANCE MAY EVEN LINGER INTO MONDAY. A
STRAY AFTERNOON THUNDERSTORM MAY BRIEFLY PULSE UP TO NEAR SEVERE
LEVELS EACH DAY...BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DRS

In the hours before

Local storm report, Jul 31, 7:05 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
705 PM CDT TUE JUL 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     HAIL             2 N NEWBURGH            37.98N 87.40W
07/31/2012  E1.75 INCH       WARRICK            IN   TRAINED SPOTTER

&&

RST
Local storm report, Jul 31, 7:07 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
707 PM CDT TUE JUL 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     HAIL             NEWBURGH                37.95N 87.40W
07/31/2012  E1.75 INCH       WARRICK            IN   TRAINED SPOTTER

            QUARTER TO GOLFBALL SIZE HAIL

&&

RST
Local storm report, Jul 31, 7:11 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
711 PM CDT TUE JUL 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND GST     NEWBURGH                37.95N 87.40W
07/31/2012  E65 MPH          WARRICK            IN   TRAINED SPOTTER

            SPOTTER REPORTED HEALTHY 10 INCH DIAMETER TREE BLOWN DOWN
            IN YARD.

&&

MY
Local storm report, Jul 31, 7:14 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
714 PM CDT TUE JUL 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     HAIL             CHANDLER                38.04N 87.37W
07/31/2012  E1.50 INCH       WARRICK            IN   TRAINED SPOTTER

            TREE LIMBS DOWN WITH POWER OUT AT A FEW HOMES

&&

RST
Local storm report, Jul 31, 7:29 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
729 PM CDT TUE JUL 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             NEWBURGH                37.95N 87.40W
07/31/2012  E1.75 INCH       WARRICK            IN   TRAINED SPOTTER

            SPOTTER SAW SOME ROTATION/POSSIBLE FUNNEL CLOUD

&&

RST
Special weather statement, Jul 31, 7:38 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
738 PM CDT TUE JUL 31 2012

ILZ077-078-083-087-INZ081-082-085>088-KYZ014-015-018>020-010200-
DAVIESS KY-EDWARDS IL-GALLATIN IL-GIBSON IN-HENDERSON KY-MCLEAN
KY-PIKE IN-POSEY IN-SPENCER IN-UNION KY-VANDERBURGH IN-WABASH
IL-WARRICK IN-WEBSTER KY-WHITE IL-
738 PM CDT TUE JUL 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR EDWARDS...EASTERN WHITE AND
WABASH COUNTIES IN SOUTHEAST ILLINOIS...AND EASTERN GALLATIN COUNTY
IN SOUTHERN ILLINOIS...AND WARRICK...GIBSON...PIKE...POSEY...SPENCER
AND VANDERBURGH COUNTIES IN SOUTHWEST INDIANA...AND HENDERSON...
DAVIESS...WEBSTER...UNION AND MCLEAN COUNTIES IN NORTHWEST KENTUCKY
UNTIL 900 PM CDT...

AT 731 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS SCATTERED ACROSS SOUTHEAST ILLINOIS...SOUTHWEST
INDIANA...AND NORTHWEST KENTUCKY. THE STORMS WERE GENERALLY MOVING
TO THE SOUTH AT AN AVERAGE OF 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
POSSIBLE WITH ANY OF THESE STORMS...ALONG WITH HEAVY RAIN AND
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  NEWBURGH...FORT BRANCH...ALBION...CALHOUN...MELODY HILL...
  EVANSVILLE...HENDERSON...MOUNT VERNON...BRECKINRIDGE CENTER...
  MORGANFIELD...STURGIS...SHAWNEETOWN...PROVIDENCE...ST. JOSEPH...
  OWENSVILLE...HAUBSTADT...BEECH GROVE...LIVERMORE...CYNTHIANA AND
  GRAYVILLE.

SOME STORMS THIS EVENING HAVE BEEN SEVERE WITH LARGE HAIL AND
DAMAGING WINDS...SO ANY OF THESE STORMS MAY INTENSIFY AND BECOME
SEVERE. THEREFORE YOU SHOULD BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 7:25 PM CDTSevere Thunderstorm WarningPAHDaviess, Henderson50 min
Aug 1, 4:02 PM CDTSevere Thunderstorm WarningPAHCaldwell, Christian, Trigg28 min
Aug 1, 4:28 PM CDTSevere Thunderstorm WarningPAHLivingston16 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.